MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 20MMCORT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 20MMCORT; BONE FIXATION SCREW/PLATE
Model Number LO-PRO SCRW TM,SS 3.5X 20MMCORT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via phone that an ar-8835-20 low profile screw head broke off.This occurred during an ankle fracture on (b)(6) 2024 when the screw was inserted into the bone, the screw head broke off.The fragment was able to be retrieved.The patient had an average bone.A drill was used to prep the bone.This resulted in a delay of 10-12 minutes.It is unknown if additional anesthesia was administered.The case was completed using another ar-8835-20.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw.

Brand Name
LO-PRO SCRW TM,SS 3.5X 20MMCORT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20620077
Report Number1220246-2024-08430
Device Sequence Number20670888
Product Code HWC
UDI-Device Identifier00888867047310
UDI-Public00888867047310
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K203239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 20MMCORT
Device Catalogue NumberAR-8835-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown